Hail, Clay
- When
- July 1, 3:15 PM EST
- Where
- Clay County, 4.15 mi ENE of Mc Rae
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.850, -81.970
Nickel size hail was reported at Gold Head State Park.
S. focused deep layer SW flow across the local area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An upper level trough across the eastern U.S. focused deep layer SW flow across the local area. A few severe storms with gusty winds developed during the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 1, 1:00 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT WED JUL 1 2015 .NEAR TERM /THRU THURSDAY/... AS EXPECTED...AND MODEL GUIDANCE SUGGESTED...SO FAR PRECIP COVERAGE IS CONSIDERABLY LESS THAN THIS TIME YESTERDAY...WITH APPARENT WEAK SUBSIDENCE SUPPRESSING CUMULUS ACROSS SE/SCTRL GA. SCATTERED SHOWERS/T-STORMS CONFINED TO THE FAR SOUTHERN PART OF OUR FORECAST AREA. MODEL GUIDANCE SUPPORTS ONLY ISOLATED/WIDELY SCATTERED SHOWERS/T-STORMS AT BEST ELSEWHERE ASSOCIATED WITH ADVANCING WEST COAST SEA BREEZE AND ANY OUTFLOW BOUNDARY FROM MARION/PUTNAM CO. CONVECTION. EARLIER GUIDANCE SUGGESTED POTENTIAL FOR SOME CONVECTION LATE IN THE DAY INTO THE EVENING OVER THE NORTHERNMOST COUNTIES OF OUR FORECAST AREA THAT MAY COME IN FROM CTRL AL/WRN GA. PRESENTLY NOT MUCH THERE...AND LATEST GUIDANCE KEEPS PRECIP FURTHER N. WILL KEEP SLIGHT CHANCE POPS THROUGH THE EVENING ACROSS OUR NORTHERN COUNTIES ACROSS SCTRL GA. EXPECT LOW TEMPS TONIGHT AROUND 70 OR LWR 70S INLAND... LWR-MID 70S COAST. WILL CONTINUE FORECAST OF CHANCE POPS FOR SCATTERED MAINLY AFTERNOON SHOWERS/ T-STORMS THURSDAY...ANTICIPATE GREATER COVERAGE SCTRL GA CLOSER TO SHORTWAVES MOVING ACROSS GA/SC IN WRLY FLOW ALOFT. MOS GUIDANCE SUGGESTS SIMILAR PATTERN WITH HIGHER POPS N THAN S...BUT NOT GOING YET WITH LIKELY POPS N AS SUGGESTED BY MOS...WENT WITH 50 POP SCTRL GA PER CONSENSUS GUIDANCE. HIGH TEMPS EXPECTED TO BE LWR-MID 90S INLAND...AROUND 90 COAST. .SHORT TERM...THU NIGHT THROUGH FRI NIGHT... A WEAKENING MID LEVEL SHORT WAVE TROUGH PASSING OVERHEAD WILL BRING A LOW CHANCE OF NOCTURNAL PRECIP THU NIGHT MAINLY ACROSS SE GA AND THE SUWANNEE RIVER VALLEY UNDER PREVAILING LOW LEVEL WSW FLOW. FRI-FRI NIGHT SURFACE AND MID LEVEL HIGH PRESSURE ACROSS S FL BEGINS TO NOSE NORTHWARD ACROSS THE CENTRAL PENINSULA. WITH INCREASED SUBSIDENCE AND DRIER MEAN LEVEL MOISTURE ADVERTISED LOWER RAIN CHANCES OF 30-35%. LIGHT WSW STEERING FLOW WILL SUPPORT SHOWERS AND ISOLATED TSTORM ACTIVITY MOVING SLOWLY INLAND FROM THE GULF COAST REGION DURING FRI MORNING WITH ADDITIONAL BLOSSOMING OF PRECIP FARTHER INLAND AND EASTWARD INTO THE AFTN. PRECIP WILL FADE INLAND WITH LOSS OF HEATING FRI NIGHT BY MIDNIGHT. HIGH TEMPS WILL RISE ABOVE CLIMO INLAND INTO THE MID 90S TO NEAR 90 ALONG THE COAST WHERE THE EAST COAST SEA BREEZE WILL BE PINNED FRI AFTN. LOWS WILL RANGE IN THE LOW/MID 70S WITH SOME PATCHY LATE NIGHT FOG POTENTIAL ESPECIALLY FRI NIGHT UNDER INCREASED SUBSIDENCE. .LONG TERM...SAT THROUGH WED... SYNOPSIS...ABOVE NORMAL TEMPS AND NEAR CLIMO RAIN CHANCES UNDER A DOMINANT SSW FLOW REGIME. SAT-SUN...MEAN LAYER HIGH PRESSURE BUILDS NORTHWARD FROM SOUTH FL WITH TROUGH AXIS REMAINING NORTH OF THE FORECAST AREA. THIS PATTERN SUPPORTS BOTH SEA BREEZES MOVING INLAND UNDER LIGHT SSW STEERING FLOW WITH A COLLISION FOCUSED INLAND DURING THE AFTN/EVENING. ADVERTISED NEAR CLIMO DIURNAL RAIN CHANCES OF AROUND 40% INLAND. HIGHS WILL RISE ABOVE CLIMO VALUES WITH STACKED RIDGING BUILDING OVER THE FL PENINSULA AND A WARM SSW FLOW WITH UPPER 90S INLAND TO NEAR 90 COAST...WITH NEAR SEASONAL LOWS IN THE LOW/MID 70S. M0N-WED...GFS ENSEMBLE ADVERTISED THE MEAN RIDGE AXIS SHIFTING SOUTH AS A TROUGH BEGINS TO CARVE OUT ALONG THE EASTERN CONUS EARLY NEXT WEEK. ADVERTISED SLIGHTLY HIGHER RAIN CHANCES NEAR 40-50% GIVEN THE PRESENCE OF FRONTAL FORCING INTERACTING WITH THE SEA BREEZES. ADJUSTED TEMPS BACK TOWARD CLIMO GIVEN MORE CLOUD COVER WITH HIGHS IN THE LOWER 90S AND MINS REMAINING IN THE LOW/MID 70S. && .AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HRS. ANTICIPATE FAIRLY ISOLATED COVERAGE OF AFTERNOON SHRA/TSRA...SO JUST WENT WITH VCTS FOR THE AFTERNOON HOURS IN TAFS. WITH EAST COAST SEA BREEZE PINNED TO COASTLINE... SURFACE WINDS SHOULD REMAIN W TO SW 10-12 KTS WITH OCCASIONAL GUSTS NEAR 20KTS. && .MARINE...OFFSHORE FLOW WILL PREVAIL AT NIGHT WITH SPEEDS OVER THE OFFSHORE WATERS IN THE 15-20 KT RANGE AND SEAS UP TO 6 FT POSSIBLE NEAR THE GULF STREAM. WILL RAISE AN EXERCISE CAUTION FOR TONIGHT. NEAR SHORE SSW WINDS WILL PREVAIL 10-15 KTS WITH SEAS 3 FT OR LESS...BECOMING MORE SSE NEARSHORE IN THE AFTN WITH THE SEA BREEZE. RIP CURRENTS: LOW RISK TODAY AND THU. && .FIRE WEATHER...ELEVATED DISPERSIONS TODAY AND THU GIVEN WARMER TEMPS AND ELEVATED MIXING HEIGHTS. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 92 73 93 / 20 50 30 30 SSI 74 87 75 90 / 20 50 30 20 JAX 71 92 75 93 / 20 40 30 30 SGJ 73 88 75 90 / 20 40 20 30 GNV 70 93 72 93 / 20 40 20 30 OCF 72 93 73 93 / 20 30 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/ENYEDI/WALSH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 935 AM EDT WED JUL 1 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-021000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 935 AM EDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... LESSER COVERAGE OF THUNDERSTORMS IS EXPECTED TODAY COMPARED TO THE PAST FEW DAYS. HOWEVER...A FEW THUNDERSTORMS ARE ANTICIPATED DURING THE AFTERNOON AND EARLY EVENING HOURS...WITH THE BEST CHANCE BEING ACROSS SOUTH-CENTRAL GEORGIA AND THE INTERIOR PART OF NORTHEAST FLORIDA. THE STORMS MAY BE CAPABLE OF HEAVY DOWNPOURS...GUSTY WINDS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1203 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG LAKE CITY 30.19N 82.64W
06/30/2015 COLUMBIA FL 911 CALL CENTER
SEVERAL TREES DOWN IN THE LAKE CITY AREA.
&&
WALSHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
109 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND DMG 2 SE LIVE OAK 30.27N 82.96W
06/30/2015 SUWANNEE FL EMERGENCY MNGR
TREE DOWN ACROSS ROAD ON 94TH STREET.
0211 PM TSTM WND DMG 6 NNW LIVE OAK 30.37N 83.04W
06/30/2015 SUWANNEE FL EMERGENCY MNGR
LARGE TREE ON ROAD AT CR 249 AND 40TH STREET. TIME
ESTIMATED BY RADAR.
0220 PM TSTM WND DMG 3 E NEWBURN 30.28N 83.09W
06/30/2015 SUWANNEE FL 911 CALL CENTER
DOWNED POWERLINES ON 169TH ROAD. TIME ESTIMATED BY RADAR.
0225 PM TSTM WND DMG 4 WNW MCALPIN 30.17N 83.01W
06/30/2015 SUWANNEE FL EMERGENCY MNGR
TREE ACROSS ROAD ON 129TH ROAD. TIME ESTIMATED BY RADAR.
&&
WALSHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
121 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG GAINESVILLE 29.67N 82.34W
06/30/2015 ALACHUA FL EMERGENCY MNGR
TWO TREES REPORTED DOWN IN THE CITY OF GAINESVILLE.
&&
WALSHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
136 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG HOMELAND 30.85N 82.02W
06/30/2015 CHARLTON GA 911 CALL CENTER
TREE DOWN. TIME ESTIMATED BY RADAR.
&&
WALSHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 353 PM EDT WED JUL 1 2015 FLZ031-032-036-037-012045- ALACHUA FL-BRADFORD FL-CLAY FL-PUTNAM FL- 353 PM EDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM... SOUTHEASTERN BRADFORD...NORTHEASTERN ALACHUA AND SOUTHWESTERN CLAY COUNTIES UNTIL 445 PM EDT... AT 353 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ORANGE HEIGHTS...OR NEAR KEYSTONE HEIGHTS...MOVING NORTHEAST AT 30 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... KEYSTONE HEIGHTS...MIDDLEBURG...MELROSE...KINGSLEY...GEORGE'S LAKE... LAKE GENEVA...CAMP BLANDING...ORANGE HEIGHTS...WALDO...PENNEY FARMS...HAMPTON AND PUTNAM HALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2964 8211 2979 8225 3009 8191 2983 8171 TIME...MOT...LOC 1953Z 230DEG 26KT 2976 8211 ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST KEYSTONE HEIGHTS 29.78N 82.03W
07/01/2015 M48 MPH CLAY FL AWOS
&&
AENYEDIThe Jacksonville radar (KJAX), 75 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel size hail was reported at Gold Head State Park.
A tree was blown down across County Road 315C. The time of damage was based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592582, 592583.